MAUDE Adverse Event Report: SMITH & NEPHEW, INC. SVCE REP, DYONICS POWER II CONTROL UNIT; ARTHROSCOPE

SMITH & NEPHEW, INC. SVCE REP, DYONICS POWER II CONTROL UNIT; ARTHROSCOPE
Model Number 72200873S
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/05/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation under approval.
 
Event or Problem Description
It was reported by customer that device presented short circuit.
 
Additional Manufacturer Narrative
A visual inspection was performed on the product and no issue was observed.There was a relationship found between the returned device and the reported incident.Product failed functional testing with alarm sounding and "short circuit detected" error message on display.Cause of alarm and error are shorted electronic components on the main pcb.Two transistors were shorted out and a resistor was burnt.Reason for electronic component failure is unknown but a shorted out mdu is a possibility.Product passed functional testing with a known good main pcb installed.The complaint investigation has concluded the cause of the failure to be a defective electronic component.A review of the device history records showed there were no indications to suggest that the product did not meet manufacturing specification or would not be able to perform as intended.

Brand Name
SVCE REP, DYONICS POWER II CONTROL UNIT
Common Device Name
ARTHROSCOPE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
76 s. meridian ave.
oklahoma city OK 73107 6512
MDR Report Key7227002
Report Number1643264-2018-00080
Device Sequence Number1222502
Product Code HRX
UDI-Device Identifier03596010615411
UDI-Public(01)03596010615411
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K062849
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,consum
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/01/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number72200873S
Device Catalogue Number72200873S
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/13/2018
Initial Date Received by Manufacturer 01/05/2018
Supplement Date Received by Manufacturer01/05/2018
Initial Report FDA Received Date01/30/2018
Supplement Report FDA Received Date03/01/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1